MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D SIZE8 X 9MM R DCM

ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D SIZE8 X 9MM R DCM
Model Number 392-09-608
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Fibrosis (3167)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: after a primary total knee arthroplasty (tka) the patient developed arthrofibrosis postoperatively; after manipulation she had another lysis of adhesions.A poly exchange was done to change from a 11mm to a 9mm to help regain more motion.The patient has gradually regained much of her lost fexion, but as this happened her knee began to feel less stable and had some pain with this instability.A bone scan showed something at the tibia that they thought may be loosening.However in surgery today her baseplate was found to be well fixed and the only obvious tibial issue was wear on the medial aspect of poly insert.As such, they decided to go back up to an 11mm to both give her a thicker insert for longer wear and hoping this would help make her knee feel stable again and hopefully solve the issues.
 
Additional Manufacturer Narrative
The reason for this revision surgery was instability.The previous surgery and the revision detailed in this investigation occurred over 9 years and 4 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device has not been made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors which may cause the event that are outside the control of djo surgical are patient bone deterioration, poor bone density, unbalanced joint, patient activities or trauma.The complaint does state that the event occurred over 9 years post-operative and it seems that the poly insert might get worn out during this period of usage.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D SIZE8 X 9MM R DCM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6616281
Report Number1644408-2017-00416
Device Sequence Number734259
Product Code JWH
UDI-Device Identifier00888912120197
UDI-Public(01)00888912120197
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Model Number392-09-608
Device Catalogue Number392-09-608
Device Lot Number53870043
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight113